With the recent development of novel, more potent cancer treatment, in particular, immune ‘checkpoint inhibitors’, cases of neurological immune-related adverse events are on the rise. Although rare, this includes Guillain-Barré Syndrome (GBS). We present the case of a 68-year-old male who was admitted with sudden onset of worsening neurological symptoms following immunotherapy treatment. These symptoms progressed quickly to respiratory failure requiring intubation and admission to the intensive care unit. He was thoroughly investigated and is believed to have an axonal neuropathy in the form of Miller Fisher Syndrome (MFS) variant of GBS, secondary to immunotherapy treatment. He was initially treated with intravenous immunoglobulin, and later, perhaps more effectively, with high dose steroids which significantly improved his symptoms. This case of checkpoint inhibitor-induced MFS is one of few in the literature and is an important reminder of the potential for new immunotherapeutic agents to cause significant neurotoxic effects. These should be promptly and thoroughly investigated, in particular, as the management of these patients can differ from standard treatments used in these conditions.
- intensive care
- neuro itu
- unwanted effects/adverse reactions
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.